Alert archive / Florida / High Surf Advisories in 2017

High Surf Advisory 1, NWS Miami, FL

September 24, 2017Palm Beach County, Florida

NWS Miami, FL issued this high surf advisory at Sep 24, 2017, 3:50 PM EDT for Palm Beach County, Florida. It took effect at Sep 24, 2017, 8:00 PM EDT. It was in force for 56 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2017, 3:50 PM EDT (19:50 UTC)
In effect from
Sep 24, 2017, 8:00 PM EDT
Expired
Sep 27, 2017, 3:39 AM EDT
In force
56 hr
Issued by
NWS Miami, FL

County Palm Beach County, FL

The radar

The Miami radar (KAMX), 115 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 7.8 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2017-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1515 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2017-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1515 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
32 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

662 
WHUS42 KMFL 241950
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT SUN SEP 24 2017

FLZ168-250930-
/O.NEW.KMFL.SU.Y.0001.170925T0000Z-170927T0000Z/
/O.EXT.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
350 PM EDT SUN SEP 24 2017

...HIGH RIP CURRENT RISK NOW IN EFFECT THROUGH WEDNESDAY
EVENING...
...HIGH SURF ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH SURF
ADVISORY, WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY. 

* WAVES AND SURF...6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE 
  EXPECTED ALONG THE COAST OF PALM BEACH COUNTY.

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE
  BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE
  IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS HIGH
  SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ172-173-250930-
/O.EXB.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
350 PM EDT SUN SEP 24 2017

...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A HIGH RIP
CURRENT RISK, WHICH IS IN EFFECT THROUGH WEDNESDAY EVENING. 

* TIMING...THROUGH WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE
  ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF
  ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
6 follow-up statements
321 
WHUS42 KMFL 250011
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
811 PM EDT SUN SEP 24 2017

FLZ168-250815-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
811 PM EDT SUN SEP 24 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WAVES AND SURF...6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE 
  EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. 

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR 
  THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS 
  HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ172-173-250815-
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
811 PM EDT SUN SEP 24 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE 
  SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
291 
WHUS42 KMFL 250805
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
405 AM EDT MON SEP 25 2017

FLZ168-261200-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
405 AM EDT MON SEP 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE
  EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. 

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR 
  THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS 
  HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ172-173-261200-
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
405 AM EDT MON SEP 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE 
  SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
422 
WHUS42 KMFL 251955
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT MON SEP 25 2017

FLZ168-261200-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
355 PM EDT MON SEP 25 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT TUESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE 
  EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. 

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR 
  THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS 
  HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ172-173-261200-
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
355 PM EDT MON SEP 25 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE 
  SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$

HTTP://WWW.WEATHER.GOV/MIAMI
744 
WHUS42 KMFL 260811
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
411 AM EDT TUE SEP 26 2017

FLZ168-261615-
/O.CON.KMFL.SU.Y.0001.000000T0000Z-170927T0000Z/
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
411 AM EDT TUE SEP 26 2017

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE 
  EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. 

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR 
  THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS 
  HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ172-173-261615-
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
411 AM EDT TUE SEP 26 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE 
  SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$
954 
WHUS42 KMFL 261534
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
1134 AM EDT TUE SEP 26 2017

FLZ168-270900-
/O.EXT.KMFL.SU.Y.0001.000000T0000Z-170927T0900Z/
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
1134 AM EDT TUE SEP 26 2017

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 5 AM EDT WEDNESDAY...
...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* WAVES AND SURF...5 TO 6 FOOT SWELLS WITH 10 FOOT BREAKERS ARE 
  EXPECTED ALONG THE COAST OF PALM BEACH COUNTY. 

* HIGH SURF TIMING...THROUGH AT LEAST EARLY WEDNESDAY.

* RIP CURRENT TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR 
  THOSE IN THE SURF ZONE. LOCALIZED BEACH EROSION AND DANGEROUS 
  HIGH SURF ARE POSSIBLE ALONG THE PALM BEACH COUNTY COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA, PRODUCING LOCALIZED BEACH EROSION AND
DANGEROUS SWIMMING CONDITIONS.

&&

$$

FLZ172-173-270900-
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
1134 AM EDT TUE SEP 26 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH WEDNESDAY
EVENING...

* TIMING...THROUGH AT LEAST WEDNESDAY EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE 
  SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI
634 
WHUS42 KMFL 270739
CFWMFL

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE MIAMI FL
339 AM EDT WED SEP 27 2017

FLZ168-271545-
/O.CAN.KMFL.SU.Y.0001.000000T0000Z-170927T0900Z/
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL PALM BEACH-
339 AM EDT WED SEP 27 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...
...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIAMI HAS CANCELLED THE HIGH SURF
ADVISORY. 

* RIP CURRENT TIMING...THROUGH AT LEAST THIS EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG THE
  BEACHES OF PALM BEACH COUNTY, WHICH WILL BE HAZARDOUS FOR THOSE
  IN THE SURF ZONE. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&


$$

FLZ172-173-271545-
/O.CON.KMFL.RP.S.0033.000000T0000Z-170928T0000Z/
COASTAL BROWARD-COASTAL MIAMI-DADE-
339 AM EDT WED SEP 27 2017

...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS EVENING...

* TIMING...THROUGH AT LEAST THIS EVENING.

* IMPACTS...STRONG RIP CURRENTS ARE FORECAST TO CONTINUE ALONG 
  THE ATLANTIC BEACHES, WHICH WILL BE HAZARDOUS FOR THOSE IN THE 
  SURF ZONE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THERE IS A HIGH RISK OF RIP CURRENTS.

RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY
FROM SHORE, WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE
SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS, JETTIES
AND PIERS. HEED THE ADVICE OF LIFEGUARDS, BEACH PATROL FLAGS AND
SIGNS.

SWIM NEAR A LIFEGUARD. IF CAUGHT IN A RIP CURRENT, RELAX AND
FLOAT. DON'T SWIM AGAINST THE CURRENT. IF ABLE, SWIM IN A
DIRECTION FOLLOWING THE SHORELINE. IF UNABLE TO ESCAPE, FACE THE
SHORE AND CALL OR WAVE FOR HELP.

&&

$$


HTTP://WWW.WEATHER.GOV/MIAMI

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this high surf advisory went out at Sep 24, 1:28 PM EDT, 2 hours 22 minutes earlier.

Area forecast discussion, Sep 24, 1:28 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Miami FL
128 PM EDT Sun Sep 24 2017

.AVIATION...
Scattered showers and storms will be concentrated over the
interior however a few will be possible over the metro areas.
Therefore have left VCTS in the TAFs. Winds will be fairly light
out of the NE. However, winds will increase around any showers or
storms that move over the terminals. Overnight, wind will be
light and variable.

&&

.PREV DISCUSSION... /issued 1054 AM EDT Sun Sep 24 2017/

UPDATE...
Things are a bit quieter across much of South Florida this morning
compared to previous mornings, except for persistent convection
that off the coast of Broward County. Sea breeze development will
allow for collisions later this afternoon which will lead to
additional convective activity. Forecast captures this well, so no
additional updates are anticipated. Have a wonderful Sunday!

PREV DISCUSSION... /issued 415 AM EDT Sun Sep 24 2017/

DISCUSSION...

TODAY AND TONIGHT: Large, but relatively weak upper level low is
centered across the northern Gulf Coast this morning while
Hurricane Maria continues to move to the north well east of the
Bahamas. The upper level low is forecast to meander a little west
today, while Maria continues it's trek to the north with no threat
to Florida. Special 06Z MFL sounding shows PWATs remaining on the
high side of normal around 1.9" with seasonable midlevel temps
around -6C. However analysis shows a little drier air, the result
of subsidence around Maria, just to our east that will advect
across the region later today.

It looks like ongoing isolated activity over the Atlantic/east coast
will continue through the morning hours, becoming more scattered
over the interior later this afternoon. Best coverage will generally
be just inland from the Gulf coast where the diffuse east coast
breeze will collide with the Gulf breeze. Overall coverage, as well
as the heavy rain threat will be less than yesterday as instability
and moisture will be lower. Showers and storms diminish over land
after sunset, with isolated activity over the waters tonight.

UPCOMING WEEK: Hurricane Maria will continue moving northwards,
paralleling the US east coast into midweek. Midlevel flow will
become more westerly across the region as the hurricane moves north
of the region on Monday. The mid-upper level low that is currently
meandering around the northern Gulf coast is forecast to be absorbed
into the larger circulation around the storm by midweek, leading to
a trailing trough across the Florida peninsula.

Models now show this trailing trough digging back across the
southeastern Gulf mid-late week, with flow backing southwesterly a
little earlier on Wednesday Night. It looks like a pretty sharp
moisture gradient will setup over South Florida, with a very dry
airmass from Lake Okeechobee northwards and higher moisture
lingering across extreme southern Florida.

Tuesday and Wednesday are trending towards the driest days of the
week with little, if any, precip north of the I-75 corridor and
only isolated chances further south. More scattered pops are
expected across the area to round out the end of the week.

MARINE...The main marine concern through the upcoming week will be
a reinforcement of long period northeasterly swell in the local
Atlantic waters. As Hurricane Maria lifts north of the Bahamian
Islands later today, models show a continuing increase in seas,
building up to 8ft off the Palm Beach County coast by this
evening and potentially higher into Monday and Tuesday. This will
be with swells reaching 4-7ft at 12-13 seconds. Seas are expected
to peak at 5-7ft for the Broward and Miami-Dade waters on Monday
and Tuesday.

Based on these trends a Small Craft Advisory remains in place for
the Palm Beach County waters through Monday afternoon, though it may
need to be extended in time as swell continues into midweek. For now
it doesn't look like it will need to be extended further south.

Gulf waters remain 2ft or less through the week. Light
northeasterly winds for all the waters today become more north-
northwest for Monday and Tuesday, then westerly into midweek.

BEACH FORECAST...Increasing northeasterly swells will result in
strong rip currents along all the Atlantic beaches through much of
the upcoming week. A High Risk for Rip Currents remains in effect
for Palm Beach County today, which will likely have to be extended
further south into Broward and potentially Miami-Dade later this
afternoon as the higher swells arrive.

With the northeast swell forecast to build to 5 to 7 feet with
periods 12-13sec, there will be the potential for breakers reaching
8-10ft in Palm Beach County. Current timing has the largest swell
arriving towards daybreak Monday, so have held off on issuing a
High Surf Advisory. With the recent passage of Irma, many
beaches have already seen considerable beach erosion, so more
impacts may been seen even at lower breaker heights.
&&

.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach  76  92  76  93 /  10  10  10  10
Fort Lauderdale  79  92  77  92 /  10  20  20  10
Miami            78  93  77  92 /  20  30  20  20
Naples           76  89  77  89 /  30  10  10  10

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 8 PM EDT this evening for FLZ168.

AM...Small Craft Advisory until 5 PM EDT Monday for AMZ650-670.

GM...None.
&&

UPDATE...02/RAG
DISCUSSION...88/ALM
MARINE...88/ALM
AVIATION...33/Kelly
BEACH FORECAST...88/ALM
Hazardous weather outlook, Sep 24, 4:19 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
419 AM EDT Sun Sep 24 2017

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
250000-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
419 AM EDT Sun Sep 24 2017

...HIGH RISK OF RIP CURRENTS BEACHES OF PALM BEACH COUNTY...
...MODERATE RISK OF RIP CURRENTS REST OF ATLANTIC BEACHES...
...POSSIBLE THUNDERSTORMS ALL AREAS OF SOUTH FLORIDA TODAY...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Rip currents: There is High Risk of rip currents along the beaches
of Palm Beach County, and a Moderate Risk of rip currents along the
rest of the east coast beaches of South Florida.

Thunderstorms: Thunderstorms are possible across South Florida
today. The primary impacts will be lightning and heavy rainfall.

Waves: Northeast swells of 5 to 8 feet will generate seas of 6 to
8 feet in Palm Beach Waters today into tonight.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

Drier air will work into South Florida this week from the north
reducing the the thunderstorms to isolated coverage.

Long period northeast swells from distant Post-Tropical Cyclone Jose
and Hurricane Maria will continue to lead to an enhancement of rip
currents along all Atlantic beaches for most of this week.

Also, Atlantic coastal areas of South Florida may see high surf as
early as Monday morning, which may also lead to some beach erosion,
especially in Palm Beach County.

Marine hazardous conditions will continue to spread southward along
the Atlantic waters early this week due to the long period of
northeast swells.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

Baxter

Nearby

High Surf Advisories in Florida, 2017Every high surf advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.